Alert archive / Indiana / Tornado Warnings in 2008
Tornado Warning 37, NWS Chicago, IL
NWS Chicago, IL issued this tornado warning at Aug 4, 2008, 8:32 PM CDT for Lake County, Porter County, Indiana. It was in force for 43 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2008, 8:32 PM CDT (01:32 UTC)
- Expired
- Aug 4, 2008, 9:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
Counties Lake County, IN, Porter County, IN
The radar
The Chicago radar (KLOT), 85 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 8:48 PM CDT | TSTM WND DMG | 4 N Chesterton, IN | SEVERAL 8 IN DIAMETER TREE LIMBS DOWN AT INDIANA DUNES STATE PARK. |
| Aug 4, 9:00 PM CDT | TSTM WND DMG | Valparaiso, IN | TREE DOWN ON HOUSE. FIRE DEPARTMENT EVACUATING RESIDENTS. |
| Aug 4, 9:02 PM CDT | FUNNEL CLOUD | 1 W Westville, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 4, 7:17 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.5 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7429 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 819 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 3.9
- Supercell composite
- 20.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KLOT 050132
TORLOT
INC089-127-050215-
/O.NEW.KLOT.TO.W.0037.080805T0132Z-080805T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
832 PM CDT MON AUG 4 2008
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN LAKE COUNTY IN NORTHWEST INDIANA...
NORTHERN PORTER COUNTY IN NORTHWEST INDIANA...
* UNTIL 915 PM CDT...
* AT 828 PM...NATIONAL WEATHER SERVICE RADAR INDICATED STRONG
ROTATION IN A SEVERE THUNDERSTORM 6 MILES WEST OF NEW CHICAGO...
MOVING EAST AT 53 MPH.
* THE TORNADO WILL BE NEAR...
WHEELER...PORTAGE...AND 6 MILES SOUTH OF OGDEN DUNES BY 840 PM...
SOUTH HAVEN...LINCOLN HILLS...CHESTERTON...AND BURNS HARBOR BY 845
PM...
VALPARAISO...AND KVPZ BY 850 PM...
TAKE COVER NOW IF NO BASEMENT IS AVAILABLE...MOVE TO AN INTERIOR
ROOM ON THE LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE
ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS
ABANDON AUTOMOBILES FOR STURDY SHELTER. IF NO SHELTER IS AVAILABLE...
LIE FLAT IN A DITCH OR LOW SPOT. DO NOT GO UNDER BRIDGES OR HIGHWAY
OVERPASSES. THEY OFFER NO PROTECTION FROM VIOLENT WINDS.
LAT...LON 4145 8728 4163 8728 4166 8713 4169 8705
4169 8701 4173 8697 4172 8694 4159 8693
4158 8692 4140 8693
TIME...MOT...LOC 0132Z 278DEG 46KT 4156 8732
$$
HALBACH3 follow-up statements
000
WWUS53 KLOT 050142
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
842 PM CDT MON AUG 4 2008
INC089-127-050215-
/O.CON.KLOT.TO.W.0037.000000T0000Z-080805T0215Z/
LAKE IN-PORTER IN-
842 PM CDT MON AUG 4 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR NORTHERN
PORTER AND EAST CENTRAL LAKE COUNTIES...
AT 841 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR WHEELER...MOVING
EAST AT 44 MPH. A TRAINED SPOTTER REPORTED A FUNNEL CLOUD IN
GRIFFITH AND MEASURED 80 MPH WINDS.
THE TORNADO WILL BE NEAR...
VALPARAISO...LINCOLN HILLS...CHESTERTON...AND 7 MILES SOUTH OF
PORTER BY 850 PM...
KVPZ BY 855 PM...
DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.
LAT...LON 4145 8728 4163 8728 4166 8713 4169 8705
4169 8701 4173 8697 4172 8694 4159 8693
4158 8692 4140 8693
TIME...MOT...LOC 0142Z 277DEG 38KT 4154 8719
$$
HALBACH000
WWUS53 KLOT 050150
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
850 PM CDT MON AUG 4 2008
INC089-050159-
/O.CAN.KLOT.TO.W.0037.000000T0000Z-080805T0215Z/
LAKE IN-
849 PM CDT MON AUG 4 2008
...THE TORNADO WARNING FOR EAST CENTRAL LAKE COUNTY IS CANCELLED...
THE ROTATION WITH THE SEVERE THUNDERSTORM HAS EXITED THE WARNED AREA
AND NO LONGER POSE A TORNADO THREAT. HOWEVER...A SEVERE
THUNDERSTORM WARNING REMAINS IN EFFECT. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 200 AM TUESDAY MORNING FOR NORTHEASTERN
ILLINOIS AND NORTHWEST INDIANA.
LAT...LON 4140 8693 4143 8714 4144 8720 4164 8721
4169 8705 4169 8701 4173 8697 4172 8694
4158 8692
TIME...MOT...LOC 0149Z 277DEG 38KT 4153 8709
$$
INC127-050215-
/O.CON.KLOT.TO.W.0037.000000T0000Z-080805T0215Z/
PORTER IN-
849 PM CDT MON AUG 4 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR NORTHERN
PORTER COUNTY...
AT 845 PM...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD. THIS
TORNADO WAS LOCATED NEAR SOUTH HAVEN...MOVING EAST AT 44 MPH.
THE TORNADO WILL BE NEAR...
KVPZ BY 855 PM...
DO NOT USE HIGHWAY OVERPASSES FOR SHELTER. OVERPASSES DO NOT PROVIDE
PROTECTION FROM TORNADIC WINDS. VEHICLES STOPPED UNDER BRIDGES BLOCK
TRAFFIC AND PREVENT PEOPLE FROM GETTING OUT OF THE STORMS PATH AND
TO SHELTER. IF YOU CANNOT DRIVE AWAY FROM THE TORNADO...GET OUT OF
YOUR VEHICLE AND LIE FLAT IN A DITCH AS A LAST RESORT.
LAT...LON 4140 8693 4143 8714 4144 8720 4164 8721
4169 8705 4169 8701 4173 8697 4172 8694
4158 8692
TIME...MOT...LOC 0149Z 277DEG 38KT 4153 8709
$$
HALBACH000
WWUS53 KLOT 050208
SVSLOT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
908 PM CDT MON AUG 4 2008
INC127-050217-
/O.EXP.KLOT.TO.W.0037.000000T0000Z-080805T0215Z/
PORTER IN-
907 PM CDT MON AUG 4 2008
...THE TORNADO WARNING FOR NORTHERN PORTER COUNTY EXPIRES AT 915 PM
CDT...
THE THUNDERSTORM THAT HAD ROTATION HAS EXITED THE WARNED AREA AND NO
LONGER POSE A TORNADIC THREAT. HOWEVER...A SEVERE THUNDERSTORM
WARNING REMAINS IN EFFECT UNTIL 930 PM CDT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM TUESDAY
MORNING FOR NORTHEASTERN ILLINOIS AND NORTHWEST INDIANA.
LAT...LON 4140 8693 4143 8714 4144 8720 4164 8721
4169 8705 4169 8701 4173 8697 4172 8694
4158 8692
TIME...MOT...LOC 0207Z 277DEG 38KT 4150 8684
$$
HALBACHWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at Aug 4, 5:30 PM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Aug 4, 5:30 PM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 530 PM CDT MON AUG 4 2008 .DISCUSSION... 321 PM CDT CONVECTIVE POTENTIAL TONIGHT AND HEAT/HUMIDITY THIS AFTERNOON CONTINUE TO BE THE MAIN FORECAST CONCERNS. A RATHER COMPLICATED SCENARIO IN TERMS OF THUNDERSTORM POTENTIAL LATE THIS AFTERNOON INTO TONIGHT. SOME THUNDERSTORMS ARE STILL MOVING ACROSS FAR NORTHEAST ILLINOIS BUT THESE APPEAR TO BE ELEVATED DUE TO EFFECTS FROM MORNING CONVECTION. MODIFIED ACARS SOUNDINGS STILL SUGGESTING QUITE A BIT OF CONVECTIVE INHIBITION FOR SURFACE BASED PARCELS. SKIES HAVE CLEARED OR PARTIALLY CLEARED FROM SOUTH CENTRAL IOWA INTO PORTIONS OF NORTH CENTRAL ILLINOIS AND SPC RUC MESOSCALE ANALYSIS GRAPHICS DEPICT AN AXIS OF MOST UNSTABLE CAPES APPROACHING 5K J/KG FROM EASTERN MISSOURI INTO CENTRAL ILLINOIS. DEEP LAYER SHEAR ALSO IS ON THE INCREASE LATE THIS AFTERNOON IN ASSOCIATION WITH APPROACHING SHEARED UPPER LEVEL SHORT WAVE/SPEED MAX ACROSS EASTERN IOWA/SOUTHWEST WISCONSIN. 500 HPA WINDS AT SLATER IOWA AND BLUE RIVER WISCONSIN HAVE GENERALLY BEEN INDICATING SPEEDS IN THE 40 TO 50 KNOT RANGE WITH THIS SPEED MAX. WITH VERY HIGH INSTABILITY AND STRENGTHENING DEEP LAYER SHEAR...MAIN QUESTIONS REMAINING DEAL WITH OVERCOMING CONVECTIVE INHIBITION. AS LOW LEVEL BOUNDARY ACROSS CENTRAL IOWA AND SOUTHWEST WISCONSIN TRACKS EAST...FORECAST SOUNDINGS SUGGEST ENOUGH LOW LEVEL MOISTURE POOLING IN ADVANCE OF THIS BOUNDARY TO INITIATE STORMS. LOW LEVEL CONVERGENCE FIELDS SHOULD ALSO BECOME MORE FAVORABLE LATE THIS AFTERNOON AND ESPECIALLY INTO EARLY EVENING AS THE LOW LEVEL FRONT SAGS SOUTHWARD. MAIN CONCERN TONIGHT APPEARS TO BE THE WIND THREAT GIVEN HIGH FREEZING LEVELS...BUT IF ENOUGH LOW LEVEL MOISTURE POOLING CAN OCCUR TO REALIZE AFOREMENTIONED INSTABILITY PROFILES...LARGE HAIL WILL ALSO BE A THREAT DESPITE RELATIVELY HIGH FREEZING LEVELS. IN ADDITION...THERE DOES APPEAR TO BE A POTENTIAL OF SOME HEAVY RAINFALL...ESPECIALLY ACROSS NORTHERN HALF OF THE FORECAST AREA. PRECIPITABLE WATER VALUES ARE EXPECTED TO INCREASE TO AROUND 2 INCHES IN ADVANCE OF THE SURFACE BOUNDARY THIS EVENING...AND CORFIDI VECTORS SUGGEST RELATIVELY WEAK PROPAGATION VELOCITIES. WILL MAINTAIN LIKELY POPS ACROSS NORTHERN HALF OF CWA THIS EVENING...AND THEN WILL EXPAND LIKELY POPS FURTHER SOUTHWARD ACROSS REMAINDER OF THE FORECAST AREA THIS EVENING AS THIS FRONT CONTINUES TO DROP SOUTHWARD. OTHER CONCERN FOR THIS AFTERNOON INTO EARLY EVENING IS HEAT INDEX VALUES. TEMPS HAVE NOW RECOVERED INTO THE UPPER 80S TO AROUND 80 ACROSS FAR SOUTHWEST PORTIONS OF THE AREA AND COMBINED WITH DEW PTS IN THE MID AND UPPER 70S...HEAT INDEX VALUES WILL LIKELY HOVER AROUND 100 DEGREES FOR THE NEXT FEW HOURS SO WILL MAINTAIN HEAT ADVISORY HEADLINES THROUGH EARLY EVENING. FOR TOMORROW...ANOTHER UPPER STREAK WILL PROGRESS THROUGH BASE OF BROADER UPPER LEVEL TROUGH CURRENTLY ACROSS SOUTH CENTRAL CANADA/DAKOTAS. THIS WILL ENHANCE DEEP LAYER SHEAR BUT WITH EXPECTED PROXIMITY OF LOW LEVEL BOUNDARY...EXPECTING MORE IMPRESSIVE INSTABILITY PROFILES ACROSS SOUTHERN PORTIONS OF THE FORECAST AREA. AT THIS TIME...WILL KEEP HIGH CHANCE POPS ACROSS SOUTHERN PORTIONS OF THE FORECAST TAPERING TO LOWER CHANCE POPS ACROSS THE NORTH. ENTIRE FORECAST AREA REMAINS IN SLIGHT RISK FOR SEVERE FOR TOMORROW...BUT GREATER CONCERN IS FOR SOUTHERN HALF OF THE AREA. FORECAST GRIDS DO SUGGEST PEAK AFTERNOON HEAT INDEX VALUES APPROACHING 100 IN EXTREME FAR SOUTHERN PORTIONS OF THE AREA...BUT WILL HOLD OFF ON ANY HEADLINES AT THIS TIME. A RELATIVELY QUIET WEATHER PERIOD IS IN STORE FOR MID TO LATE WEEK AS LONGWAVE TROUGH AMPLIFIES OVER EASTERN CONUS/SOUTHEAST CANADA AND UPPER RIDGE BUILDS ACROSS THE ROCKIES. AN EXTENDED PERIOD OF NORTH FLOW EXPECTED LATE WEEK WITH TEMPS JUST BELOW SEASONABLE NORMS AND COMFORTABLE HUMIDITY LEVELS. SFC RIDGE AXIS WILL SETTLE ACROSS THE WESTERN GREAT LAKES THIS WEEKEND ALLOWING FOR CONTINUED DRY WEATHER. MARSILI && .AVIATION...DISCUSSION REGARDING 00Z TAFS... 530 PM CDT OVERALL...INHERITED TAFS LOOK PRETTY GOOD IN TERMS OF TIMING OF ONSET OF TSTMS. STORMS APPEAR TO BE EVOLVING INTO A LINEAR COMPLEX FROM EXTRM SWRN WI-ABOUT 30 NW KDVN. LINE IS MOVG EWD ARND 30 KTS AND IS EXPECTED TO BEGIN A MORE ESEWD MOVMT ONCE IT CROSSES MS RVR AND INTERACTS WITH INSTABILITY GRADIENT LEFT FROM THIS MORNINGS OUTFLOW BOUNDARY. AIR TO S OF THESE STORMS REMAINS VERY MOIST.../UPPER 70 AND LOW 80 DEGREE DEW POINTS POOLING ALG OLD OUTFLOW BOUNDARY/...AND EXPLOSIVELY UNSTABLE WITH SFC BASED CAPE IN EXCESS OF 6000 J/KG FROM PIA AREA NWD TO THE E OF QUAD CITIES. TSTM TOPS JUST CROSSING MS RVR N OF KDVN ALREADY UP TO 62 THSD FT. REF WW806 IN EFFECT UNTIL MIDNIGHT CDT FOR MORE DETAILS ON CONVECTIVE FCST. EXPECT SQLN TO ACCELERATE ESEWD ACROSS AREA THIS EVENING SO WILL END TSTM THREAT A LTL EARLIER THAN PREVIOUSLY FCST. WILL GO WITH GENL VFR FCST MOST OF THIS EVENING XCP INVOF TSTMS. AFTER WEAK FROPA LATER TNGT...AFTER 06Z...EXPECT A PERIOD OF MVFR CIGS. WINDS WILL BE GENLY FROM S ARND 10 KTS...SHIFTING TO WSW OVERNIGHT...THEN SHIFTING AGAIN TO NNWLY ARND NOON TUES AS MAIN COLD FRONT MOVES THRU RGN. MERZLOCK && .MARINE... 352 AM CDT RIDGE OF HI PRES OVER THE LOWER GREAT LAKES AND UPPER OH VALLEY WILL WEAKEN AS IT SINKS S OVER THE CENTRAL APPALACHIANS TODAY...WHILE LO PRES IN NW IA MOVES E TO FAR SE WI. THE LO CONTINUES TO LOWER MI OVERNIGHT AND E OF GEORGIAN BAY BY TUE NIGHT. HIGH PRES THEN BUILDS SE FROM THE CANADIAN ROCKIES INTO THE CENTRAL PLAINS AND MID MS VALLEY OVERNIGHT TONIGHT THROUGH WED. BY LATE FRI THE RIDGE WILL EXTEND FROM MANITOBA S ACROSS THE UPPER MIDWEST AND SE ACROSS THE MID MS VALLEY AND LOWER OH VALLEY. LIGHT TO MODERATE BREEZES TIL LATER THU INTO FRI WHEN NW AND N WINDS FRESHEN WITH RATHER SIGNIFICANT COLD AIR ADVECTION OCCURRING UNDER NNW-NW MID AND UPPER FLOW OUT OF N CENTRAL CANADA INTO THE UPPER MIDEST AND UPPER GREAT LAKES. TRS && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. &&
Hazardous weather outlook, Aug 4, 3:45 PM CDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 345 PM CDT MON AUG 4 2008 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 052045- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 345 PM CDT MON AUG 4 2008 /445 PM EDT MON AUG 4 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS SOME MAY PRODUCE: DAMAGING WINDS IN EXCESS OF 70 MPH. QUARTER SIZED HAIL. BRIEF PERIODS OF VERY HEAVY RAINFALL WITH LOCALIZED FLOODING. HEAT INDEX OF 100 OR GREATER. AREAS AFFECTED AND TIMING: LOCATIONS NORTH OF INTERSTATE 80 THIS EVENING...THEN ACROSS THE REMAINDER OF THE OUTLOOK AREA OVERNIGHT. DISCUSSION: THUNDERSTORMS ARE EXPECTED TO CONTINUE TO INCREASE IN COVERAGE ACROSS EASTERN IOWA AND SOUTHWEST WISCONSIN THIS EVENING IN THE VICINITY OF A SLOW MOVING FRONTAL BOUNDARY. THIS BOUNDARY WILL DROP INTO NORTHERN ILLINOIS THIS EVENING. IN ADDITION...AN UPPER LEVEL DISTURBANCE WILL ALSO BE APPROACHING NORTHERN ILLINOIS AND NORTHWEST INDIANA THIS EVENING. VERY UNSTABLE CONDITIONS EXIST ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA AND THIS INSTABILITY COMBINED WITH THE APPROACHING FRONT AND UPPER LEVEL DISTURBANCE WILL RESULT IN A POTENTIAL FOR SEVERE THUNDERSTORMS TONIGHT...MAINLY IN THE FORM OF DAMAGING WINDS AND HAIL. THERE IS ALSO A POTENTIAL OF LOCALLY HEAVY RAINFALL AMOUNTS. THE COMBINATION OF HIGH HUMIDITY AND TEMPERATURES AROUND 90...WILL PRODUCE HEAT INDEX VALUES IN EXCESS OF 100 DEGREES THROUGH EARLY EVENING SOUTH OF A MENDOTA TO KANKAKEE LINE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY NIGHT. SOME OF THE THUNDERSTORMS MAY PRODUCE DAMAGING WIND AND LARGE HAIL. HEAT INDEX VALUES MAY APPROACH 100 DEGREES TUESDAY AFTERNOON GENERALLY SOUTH OF A LINE FROM FAIRBURY TO MILFORD TO WATSEKA LINE. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-052045- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 345 PM CDT MON AUG 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THUNDERSTORMS ARE LIKELY TONIGHT. SOME OF THE STORMS HAVE THE POTENTIAL TO PRODUCE WIND GUSTS IN EXCESS OF 45 KNOTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY NIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-052045- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 345 PM CDT MON AUG 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. THUNDERSTORMS ARE LIKELY TONIGHT. SOME OF THE STORMS HAVE THE POTENTIAL TO PRODUCE WIND GUSTS IN EXCESS OF 45 KNOTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY NIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO MARSILI
In the hours before
Local storm report, Aug 4, 8:24 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
824 PM CDT MON AUG 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 PM TSTM WND GST 5 NNE MORRIS 41.44N 88.39W
08/04/2008 E60 MPH GRUNDY IL EMERGENCY MNGR
&&
RODRIGUEZLocal storm report, Aug 4, 8:27 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
827 PM CDT MON AUG 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 PM FLOOD CARPENTERSVILLE 42.12N 88.27W
08/04/2008 KANE IL TRAINED SPOTTER
ROADS CLOSED AT HUNTLEY ROAD AND ROUTE 31.
&&
RODRIGUEZLocal storm report, Aug 4, 8:28 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
828 PM CDT MON AUG 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND GST POLO 41.98N 89.58W
08/04/2008 E55 MPH OGLE IL CO-OP OBSERVER
7-8 INCH TREES DOWN.
&&
RODRIGUEZLocal storm report, Aug 4, 8:30 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
830 PM CDT MON AUG 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG BOLINGBROOK 41.70N 88.08W
08/04/2008 WILL IL TRAINED SPOTTER
ROOF BLOWN OFF OF HOUSE AT BOUGHTON ROAD AND KING RD.
&&
RODRIGUEZLocal storm report, Aug 4, 8:31 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
831 PM CDT MON AUG 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM TSTM WND DMG ROSELLE 41.98N 88.08W
08/04/2008 DUPAGE IL EMERGENCY MNGR
TREES DOWN.
&&
RODRIGUEZLocal storm report, Aug 4, 8:32 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
832 PM CDT MON AUG 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM TSTM WND DMG BENSENVILLE 41.96N 87.94W
08/04/2008 DUPAGE IL EMERGENCY MNGR
TREES DOWN.
&&
RODRIGUEZThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 8:14 PM CDT | Severe Thunderstorm Warning | LOT | Jasper, Lake, Newton, Porter | 76 min |
| Aug 4, 8:17 PM CDT | Tornado Warning | LOT | Lake | 28 min |
| Aug 4, 8:22 PM CDT | Tornado Warning | LOT | Lake | 30 min |
| Aug 4, 8:55 PM CDT | Areal Flood Advisory | LOT | Lake, Porter | 2 hr |
| Aug 4, 10:41 PM CDT | Tornado Warning | LOT | Benton | 49 min |
| Aug 4, 11:14 PM CDT | Severe Thunderstorm Warning | LOT | Lake | 61 min |
| Aug 5, 12:06 AM CDT | Severe Thunderstorm Warning | LOT | Jasper, Lake, Porter | 69 min |
| Aug 5, 1:37 AM CDT | Flash Flood Warning | LOT | Jasper, Lake, Porter | 4 hr |
| Aug 5, 5:40 AM CDT | Areal Flood Warning | LOT | Jasper, Lake, Newton, Porter | 12 hr |
| Aug 5, 6:43 AM CDT | Severe Thunderstorm Warning | LOT | Benton, Jasper | 17 min |
Nearby
Tornado Warnings in Indiana, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.